MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 1-DR W/ DUO; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 1-DR W/ DUO; STERRAD® EQUIPMENT
Model Number 10104-003
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code Headache (1880)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported an event of an ¿odor¿ or smell emitting from the sterrad® 100nx sterilizer, and a health care worker (hcw) experienced a headache.It was reported that ¿the headache passed within a moment,¿ and the hcw did not require treatment.The customer was instructed to power off the unit and discontinue use.An asp field service engineer was dispatched to assess the unit onsite.The reported symptom was deemed to be minor since it resolved without treatment; however, this event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to the customer site and found that the unit had been serviced by a third-party biomed who had installed non-asp parts.The fse recommended a maintenance service to restore the sterrad® 100nx to manufacturer specifications; however, the customer declined the service.The customer was informed that the unit did not meet specifications due to the non-asp part usage and was advised to avoid using the unit until it is in compliance with manufacturer specifications.Asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the odor/smells issue, and system risk analysis (sra).The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the odor/smells issue for the sterrad® 100nx unit was reviewed for the prior six months from the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." non-asp parts were identified, and the customer has declined additional services; therefore, no further analysis will be completed.The assignable cause of the odor/smell could not be verified, but is likely due to the catalytic converter, oil mist filter, and vacuum pump oil.The field service engineer recommended a maintenance service to replace the parts; however, the customer declined the service and the system was not restored to manufacturer specifications.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX STERILIZER 1-DR W/ DUO
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key17032479
Report Number2084725-2023-00124
Device Sequence Number15051365
Product Code MLR
UDI-Device Identifier10705037047581
UDI-Public10705037047581
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10104-003
Device Catalogue Number10104-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown